Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Feb 9, 2014, 3:43 AM CST for 20 counties in Wisconsin. It took effect at Feb 10, 2014, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2014, 3:43 AM CST (09:43 UTC)
- In effect from
- Feb 10, 2014, 12:00 AM CST
- Expired
- Feb 10, 2014, 11:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS43 KMKX 090943 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CST SUN FEB 9 2014 ...A COUPLE MORE ROUNDS OF BITTERLY COLD WIND CHILLS IN STORE... .ANOTHER POLAR HIGH PRESSURE SYSTEM WILL DESCEND ON THE NORTHERN PLAINS. BRISK NORTHWEST WINDS AHEAD OF THE HIGH WILL USHER IN MORE BITTERLY COLD AIR INTO SOUTHERN WISCONSIN...WITH BELOW ZERO AIR TEMPERATURES EXPECTED TONIGHT. NORTHWEST WINDS OF 5 TO 15 MPH WILL MAKE IT FEEL COLDER THAN 20 BELOW ZERO IN MOST AREAS LATE TONIGHT AND MONDAY MORNING. WIZ046-047-051-052-056>060-062>072-091800- /O.NEW.KMKX.WC.Y.0011.140210T0600Z-140210T1700Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 343 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY. * TIMING...WIND CHILLS DROPPING UNDER 20 BELOW ZERO AFTER MIDNIGHT IN SOUTH CENTRAL WISCONSIN AND THEN AFTER 3 AM IN SOUTHEAST WISCONSIN. WIND CHILLS RISING ABOVE 20 BELOW ZERO IN THE LATE MORNING. * WIND CHILL VALUES...DROPPING INTO THE 20 TO 30 BELOW ZERO RANGE IN SOUTH CENTRAL WISCONSIN...AND 15 TO 25 BELOW ZERO IN SOUTHEAST WISCONSIN. COLDEST READINGS WILL BE AWAY FROM LAKE MICHIGAN. * IMPACTS...EXPOSED FLESH CAN DEVELOP FROSTBITE IN ABOUT 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CRAVEN
5 follow-up statements
157 WWUS43 KMKX 091607 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1007 AM CST SUN FEB 9 2014 ...A COUPLE MORE ROUNDS OF BITTERLY COLD WIND CHILLS IN STORE... .ANOTHER POLAR HIGH PRESSURE SYSTEM WILL DESCEND ON THE NORTHERN PLAINS. BRISK NORTHWEST WINDS AHEAD OF THE HIGH WILL USHER IN MORE BITTERLY COLD AIR INTO SOUTHERN WISCONSIN...WITH BELOW ZERO AIR TEMPERATURES EXPECTED TONIGHT. NORTHWEST WINDS OF 5 TO 15 MPH WILL MAKE IT FEEL COLDER THAN 20 BELOW ZERO IN MOST AREAS LATE TONIGHT AND MONDAY MORNING. WIZ046-047-051-052-056>060-062>072-100015- /O.CON.KMKX.WC.Y.0011.140210T0600Z-140210T1700Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1007 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY. * TIMING...WIND CHILLS DROPPING UNDER 20 BELOW ZERO AFTER MIDNIGHT IN SOUTH CENTRAL WISCONSIN AND THEN AFTER 3 AM IN SOUTHEAST WISCONSIN. WIND CHILLS RISING ABOVE 20 BELOW ZERO IN THE LATE MORNING. * WIND CHILL VALUES...DROPPING INTO THE 20 TO 30 BELOW ZERO RANGE IN SOUTH CENTRAL WISCONSIN...AND 15 TO 25 BELOW ZERO IN SOUTHEAST WISCONSIN. COLDEST READINGS WILL BE AWAY FROM LAKE MICHIGAN. * IMPACTS...EXPOSED FLESH CAN DEVELOP FROSTBITE IN ABOUT 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DDV
981 WWUS43 KMKX 092052 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CST SUN FEB 9 2014 ...BITTER COLD WIND CHILLS TONIGHT INTO MONDAY MORNING... .NORTHWEST WINDS AHEAD OF APPROACHING HIGH PRESSURE WILL USHER IN MORE BITTERLY COLD AIR INTO SOUTHERN WISCONSIN...WITH BELOW ZERO AIR TEMPERATURES EXPECTED TONIGHT. THESE WINDS WILL MAKE IT FEEL COLDER THAN 20 BELOW ZERO IN MOST AREAS LATER TONIGHT INTO MONDAY MORNING. WIZ046-047-051-052-056>060-062>072-100500- /O.CON.KMKX.WC.Y.0011.140210T0600Z-140210T1700Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 252 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY. * TIMING...WIND CHILLS DROPPING UNDER 20 BELOW ZERO AFTER MIDNIGHT TONIGHT IN SOUTH CENTRAL WISCONSIN AND THEN AFTER 3 AM IN SOUTHEAST WISCONSIN. WIND CHILLS RISING ABOVE 20 BELOW ZERO BY LATE MONDAY MORNING. * WIND CHILL VALUES...DROPPING INTO THE 20 TO 30 BELOW ZERO RANGE IN SOUTH CENTRAL WISCONSIN...AND 15 TO 25 BELOW ZERO IN SOUTHEAST WISCONSIN. * IMPACTS...EXPOSED SKIN CAN DEVELOP FROSTBITE IN ABOUT 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DDV
366 WWUS43 KMKX 100304 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CST SUN FEB 9 2014 ...BITTER COLD WIND CHILLS TONIGHT INTO MONDAY MORNING... .NORTHWEST WINDS AHEAD OF APPROACHING HIGH PRESSURE WILL USHER IN MORE BITTERLY COLD AIR INTO SOUTHERN WISCONSIN...WITH BELOW ZERO AIR TEMPERATURES EXPECTED TONIGHT. THESE WINDS WILL MAKE IT FEEL COLDER THAN 20 BELOW ZERO IN MOST AREAS LATER TONIGHT INTO MONDAY MORNING. WIZ046-047-051-052-056>060-062>072-101115- /O.CON.KMKX.WC.Y.0011.140210T0600Z-140210T1700Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 904 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY. * TIMING...WIND CHILLS DROPPING UNDER 20 BELOW ZERO AFTER MIDNIGHT TONIGHT IN SOUTH CENTRAL WISCONSIN AND THEN AFTER 3 AM IN SOUTHEAST WISCONSIN. WIND CHILLS RISING ABOVE 20 BELOW ZERO BY LATE MONDAY MORNING. * WIND CHILL VALUES...DROPPING INTO THE 20 TO 30 BELOW ZERO RANGE IN SOUTH CENTRAL WISCONSIN...AND 15 TO 25 BELOW ZERO IN SOUTHEAST WISCONSIN. * IMPACTS...EXPOSED SKIN CAN DEVELOP FROSTBITE IN ABOUT 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HENTZ
206 WWUS43 KMKX 100936 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 AM CST MON FEB 10 2014 ...BITTER COLD WIND CHILLS CONTINUE THIS MORNING... .TEMPERATURES FELL BELOW ZERO OVERNIGHT ALONG WITH NORTHWEST WINDS AROUND 10 MPH. THESE WINDS WILL MAKE IT FEEL COLDER THAN 20 BELOW ZERO IN MOST AREAS. VALUES AS LOW AS 25 BELOW ZERO HAVE ALREADY BEEN REPORTED AT LONE ROCK SO FAR THIS MORNING. WIZ046-047-051-052-056>060-062>072-101700- /O.CON.KMKX.WC.Y.0011.000000T0000Z-140210T1700Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 336 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING...WIND CHILLS RISING ABOVE 20 BELOW ZERO BY LATE THIS MORNING. * WIND CHILL VALUES...20 TO 30 BELOW ZERO IN SOUTH CENTRAL WISCONSIN...AND 15 TO 25 BELOW ZERO IN SOUTHEAST WISCONSIN. LONE ROCK HAS ALREADY MEASURED 25 BELOW ZERO AND WAUKESHA 22 BELOW ZERO SO FAR THIS MORNING. * IMPACTS...EXPOSED SKIN CAN DEVELOP FROSTBITE IN ABOUT 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CRAVEN
527 WWUS43 KMKX 101703 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1103 AM CST MON FEB 10 2014 ...WIND CHILLS SLOWLY IMPROVING... .WIND CHILLS ARE NOW ABOVE 20 BELOW ACROSS THE FORECAST AREA...SO THE WIND CHILL ADVISORY IS BEING ALLOWED TO EXPIRE. WIZ046-047-051-052-056>060-062>072-101815- /O.EXP.KMKX.WC.Y.0011.000000T0000Z-140210T1700Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1103 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. WIND CHILLS HAVE IMPROVED TO 10 TO 15 BELOW THIS MORNING...THUS THE ADVISORY IS BEING ALLOWED TO EXPIRE. WIND CHILLS WILL NOT IMPROVE MUCH MORE THOUGH...REMAINING IN THE 5 TO 10 BELOW RANGE THROUGH THE AFTERNOON. $$ DDV
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:37 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 9, 3:37 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CST SUN FEB 9 2014
.TODAY...FORECAST CONFIDENCE IS MEDIUM.
RAP AND NAM SHOWING CONTINUED DRYING AND SUBSIDENCE TODAY SO
WOULD EXPECT LOW CLOUD DECK TO ERODE BY THE AFTERNOON HOURS. SOME
UNCERTAINTY WITH THIS AS GFS DOES NOT HAVE MUCH SUBSIDENCE UNTIL
TONIGHT. GIVEN THE GOOD AGREEMENT IN DRYING THE 3000 TO 5000 FOOT
LAYER BY THE MIDDAY HOURS WILL LEAN TOWARD MORE SUNSHINE THIS
AFTERNOON.
THERE ARE PESKY FLURRIES WITH THE LOW CLOUDS MOVING ALONG THE
MISSISSIPPI RIVER. MOST OF THE CLOUD DECK IS WITHIN THE DENDRITE
GROWTH ZONE SO IT DOES NOT TAKE MUCH TO GENERATE SNOWFLAKES. WILL
LEAVE THE FLURRIES OUT FOR NOW BUT MAY HAVE TO ADD THEM FOR A FEW
HOURS THIS MORNING ESPECIALLY IN SOUTHWEST IF THEY HOLD TOGETHER.
.TONIGHT...FORECAST CONFIDENCE IS HIGH.
BRISK NORTHWEST FLOW CONTINUES OVER SOUTHERN WISCONSIN AS 1037 MB
HIGH SETTLES OVER EASTERN SOUTH DAKOTA. 1000/500 MB THICKNESSES
DROP INTO THE 5060 TO 5100 METER RANGE...SO MORE BITTERLY COLD
WIND CHILLS ARE IN STORE. VALUES DROP INTO THE -18 TO -28F RANGE
SO WILL ISSUE A WIND CHILL ADVISORY FROM MIDNIGHT UNTIL 11 AM
MONDAY. LOOKS RATHER MARGINAL RIGHT ALONG THE LAKE SHORE BUT SINCE
VALUES ARE CLOSE AND SHOULD SEE -20F IN WESTERN PART OF THE
COUNTIES WENT AHEAD AND INCLUDED THEM.
.SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE
IS MEDIUM.
SHORT TERM MODELS IN GOOD AGREEMENT WITH TAKING HIGH PRESSURE
SOUTHEAST FROM THE NORTHERN PLAINS INTO NORTHERN IOWA AND SOUTHERN
MINNESOTA MONDAY. THEY THEN BRING THE HIGH EAST SOUTHEAST INTO
NORTHERN ILLINOIS MONDAY NIGHT...BEFORE SHIFTING EAST ON TUESDAY.
THE HIGH WILL BRING QUIET WEATHER DURING THIS TIME.
MAIN ISSUE WILL BE HOW COLD TEMPERATURES WILL BE MONDAY
NIGHT...AS THE CORE OF THE HIGH PASSES NEARBY. AREA FORECAST
SOUNDINGS FROM NAM ARE SHOWING A STRONG INVERSTION JUST ABOVE THE
SURFACE...WITH GFS LESS SO. WINDS WILL DECOUPLE AND BE CALM OR
LIGHT/VARIABLE...SO SIDED WITH THE NAM TEMPERATURE PROFILE JUST
ABOVE THE SURFACE. MOSTLY CLEAR SKIES WITH THE LIGHT/CALM WINDS
SHOULD ALLOW TEMPERATURES TO PLUMMET MONDAY NIGHT INTO EARLY
TUESDAY.
USING 925MB TEMPERATURES OF 16 TO 18 BELOW ZERO CELSIUS...GET
LOWS IN THE MID TO UPPER TEENS BELOW ZERO FAHRENHEIT. LOWS WILL
LIKELY DIP INTO THE 20 BELOW OR LOWER LEVEL IN SEVERAL PORTIONS OF
SOUTH CENTRAL AND PORTIONS OF SOUTHEAST WISCONSIN. MADISON RECORD
LOW IS 22 BELOW ZERO IN 1885...AND THIS MAY BE APPROACHED.
LIGHT/CALM WINDS SHOULD PRECLUDE MENTION OF WIND CHILL ADVISORY
LATER MONDAY NIGHT INTO TUESDAY MORNING.
LOW LEVEL WARM AIR ADVECTION THEN DEVELOPS TUESDAY
NIGHT...ALLOWING FOR MILDER TEMPERATURES TO START TO MOVE TOWARD
THE AREA. GFS/CANADIAN ABOUT 6 HOURS QUICKER THAN NAM/ECMWF WITH
MOVING SURFACE TROUGH AND ASSOCIATED 500MB VORTICITY MAXIMUM
THROUGH THE REGION LATE TUESDAY NIGHT/WEDNESDAY. KEPT LOW POPS IN
THE NORTH FOR TUESDAY NIGHT FOR NOW.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS
LOW.
KEPT LOW POPS FOR WEDNESDAY...GIVEN THE DIFFERENCES IN THE MODELS
WITH THE TIMING OF THIS SYSTEM.
MEDIUM RANGE MODELS THEN DIFFER QUITE A BIT WITH TIMING AND
PLACEMENT OF NEXT FEW SYSTEMS TO MOVE THROUGH THE REGION. GFS
TAKES LOW NORTH OF THE AREA THURSDAY...WITH A MAINLY DRY FRONTAL
PASSAGE. THE ECMWF TAKES THE LOW FURTHER SOUTHEAST OVER THE
AREA...WITH LIGHT QPF. ALSO TIMING AND PLACEMENT ISSUES WITH NEXT
SYSTEM FOR SATURDAY. FOR NOW...WILL LEAN MORE ON THE CONSENSUS
POPS AND TEMPERATURES THAN USUAL FOR THIS FORECAST.
&&
.AVIATION/12Z TAFS/...CONSIDERABLE UNCERTAINTY WITH CLOUD COVER
TODAY...THOUGH SINCE CEILINGS ARE MAINLY VFR IMPACTS OF THIS
FORECAST PROBLEM MAY BE MINIMAL. THERE IS CURRENTLY A BREAK IN
CLOUDS OVER SOUTHERN WISCONSIN WITH ANOTHER BATCH OF MVFR TO VFR
CEILINGS MOVING SOUTHEAST FROM CENTRAL AND WESTERN WISCONSIN.
THESE SHOULD CAUSE VFR CEILINGS FOR A WHILE THIS MORNING.
SOMETHING THAT WILL BE TOUGH TO FORECAST IS IF WE GET ICE OR
FREEZING FOG FORMATION IN THE CLEAR SKIES FOR THE NEXT FEW HOURS
BUT HOPEFULLY THE WINDS STAY UP JUST ENOUGH TO KEEP THAT FROM
HAPPENING.
OTHERWISE MODELS SHOW DRYING ESPECIALLY THIS AFTERNOON IN THE
3000 TO 5000 FOOT LAYER...WHICH SHOULD RESULT IN LOW CLOUD DECK
ERODING. IT SHOULD BE THEN CLEAR TONIGHT INTO MONDAY BUT BITTERLY
COLD.
&&
.MARINE...SOME UNCERTAINTY IN WIND SPEEDS FOR TUESDAY NIGHT AS
GFS IS MUCH STRONGER THAN NAM IN SOUTHERLY RETURN FLOW REGIME.
CERTAINLY COULD HAVE GUSTS IN THE 25-30 KNOT RANGE BUT FOR NOW
SEEMS TOO MARGINAL...ESPECIALLY WITH ICE COVER...TO WORRY ABOUT
SMALL CRAFT ADVISORY.
TIMING ISSUES ALSO SUGGEST UNCERTAINTY AROUND THURSDAY. GFS HAS
POTENTIAL FOR A GALE IN SOUTHWEST FLOW REGIME WITH STRONG LOW
MOVING TOWARD UPPER MICHIGAN. IF THE GFS IS RIGHT SMALL CRAFT
ADVISORY CONDITIONS IN BRISK NORTHWEST FLOW WOULD THEN FOLLOW FOR
THURSDAY NIGHT AND FRIDAY. HOWEVER...THERE LACK OF OTHER GUIDANCE
SHOWING SIMILAR TIMING AND STRENGTH SO CONFIDENCE LOW AT THIS
POINT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY
FOR WIZ046-047-051-052-056>060-062>072.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION/MARINE...CRAVEN
MONDAY THROUGH SATURDAY...WOODHazardous weather outlook, Feb 8, 2:30 PM CST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CST SAT FEB 8 2014 WIZ046-047-051-052-056>060-062>072-091100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 230 PM CST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS MAY FALL TO 20 TO 25 BELOW ZERO SUNDAY NIGHT AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-091100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 230 PM CST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Feb 8, 9:46 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 PM CST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 1 W WILLIAMS BAY 42.58N 88.56W
02/08/2014 M2.0 INCH WALWORTH WI TRAINED SPOTTER
TOTAL SNOW 2.0 INCHES. A FEW FLURRIES STILL OCCURRING.
SNOW IS VERY LIGHT AND FLUFFY.
0811 PM SNOW 1 W JANESVILLE 42.68N 89.04W
02/08/2014 M2.0 INCH ROCK WI TRAINED SPOTTER
2 INCHES OF NEW SNOW WITH 0.08 INCHES OF PRECIPITATION.
&&
BHAHNNearby
Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.